Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Cheyenne, WY

August 2, 2008

NWS Cheyenne, WY issued this red flag warning at Aug 2, 2008, 10:49 AM MDT. It took effect at Aug 2, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2008, 10:49 AM MDT (16:49 UTC)
In effect from
Aug 2, 2008, 12:00 PM MDT
Expired
Aug 2, 2008, 7:48 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 021649
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT SAT AUG 2 2008

...HOT...DRY AND BREEZY CONDITIONS WILL PREVAIL ACROSS PORTIONS OF 
SOUTHEAST WYOMING THROUGH EARLY EVENING TODAY...

.SOUTHWEST FLOW ALOFT AND AN ADEQUATE SURFACE PRESSURE GRADIENT WILL
PRODUCE BREEZY SOUTHWEST WINDS TODAY AND EARLY THIS EVENING. IT
WILL BE DRY...HOT AND BREEZY THROUGH 9 PM THIS EVENING.

WYZ293-294-030300-
/O.NEW.KCYS.FW.W.0007.080802T1800Z-080803T0300Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
1049 AM MDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

HIGH TEMPERATURES TODAY WILL BE WELL ABOVE NORMAL. WITH LOW DEWPOINTS
...SOUTHWEST WINDS GUSTING UP TO 35 MPH AND LOW RELATIVE HUMIDITIES...
CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THROUGH THE EARLY
EVENING HOURS.

THESE WEATHER CONDITIONS ALONG WITH THE DRY GRASSES AND OTHER FINE
FUELS WILL PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY
FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

RUBIN
1 follow-up statement
000 
WWUS85 KCYS 030148
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT SAT AUG 2 2008

WYZ293-294-030300-
/O.CAN.KCYS.FW.W.0007.000000T0000Z-080803T0300Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
748 PM MDT SAT AUG 2 2008

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE RISEN TO ABOVE CRITICAL VALUES THIS
EVENING...THUS THE RED FLAG WARNING HAS BEEN CANCELED.

$$

SOWKO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:32 AM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, Aug 2, 2:32 AM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
232 AM MDT SAT AUG 2 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
ANOTHER COUPLE OF HOT DAYS EXPECTED ACROSS THE CWA TODAY THROUGH
SUNDAY THOUGH MAYBE NOT QUITE AS HOT AS FRIDAY AS UPPER HIGH
BEGINS TO WEAKEN AND SHIFT SOUTH A BIT. SOME RECORD OR NEAR RECORD
HIGHS STILL POSSIBLE TODAY AS TEMPERATURES OUTSIDE OF THE
MOUNTAINS RISE INTO THE 90S TO AROUND 100 DEGREES...WARMEST OVER
THE PANHANDLE. ISOLATED MAINLY LATE DAY TSTRMS WILL BE POSSIBLE
TODAY AS SOME MOISTURE AND INSTABILITY WILL EXIST ESPECIALLY EAST
OF THE MTNS BUT AGAIN WARM MID LEVEL TEMPS WILL BE SOME
HINDRANCE. SUNDAY LOOKING QUITE WARM AGAIN BUT A LITTLE COOLER AS
NORTHERN PERIPHERY OF UPPER HIGH FLATTENS SOME OVER THE CWA IN
RESPONSE TO UPPER LOW TRAVERSING ACROSS CENTRAL CANADA ...ALLOWING
HEIGHTS OVER THE CWA TO DECREASE A BIT. SFC COOL FRONT MAY ALSO
EDGE INTO THE NRN CWA SUNDAY NIGHT AS SFC PUSH OF COOLER AIR SINKS
OUT OF SW CANADA BEHIND UPPER LOW. A BIT BETTER CHANCE FOR
CONVECTION SUNDAY AFTERNOON AND EVENING AS WELL AS MOISTURE
INCREASES A BIT AND CAPPING WEAKENS.

.LONG TERM...MONDAY THROUGH FRIDAY...
EARLY IN THE MEDIUM RANGE PERIOD THE UPPER LEVEL TROUGH WILL BE OVER
NORTHERN MANITOBA AND HUDSON BAY...BUT EFFECTS FROM THE TROUGH
WILL GRADUALLY BE FELT FARTHER SOUTH AND EVEN INTO THE FORECAST
AREA BY LATE IN THE DAY MONDAY. THE LAST FEW MODEL RUNS HAVE BEEN
DECREASING THE STRENGTH OF THE COOLER AIR MASS THAT WAS FORECAST
TO MOVE SOUTH ACROSS THE AREA. PREVIOUS RUNS WERE INDICATING A
DROP TO BELOW NORMAL TEMPERATURES FOR TUESDAY AND WEDNESDAY...BUT
NOW ARE TRENDING TOWARD COOLER BUT STILL SLIGHTLY ABOVE NORMAL
VALUES. PRECIPITATION CHANCES STILL APPEAR TO BE BEST FOR TUESDAY
BEHIND THE FRONTAL PASSAGE WHICH WILL LIKELY BE LATE IN THE DAY
MONDAY. WILL CONTINUE TO MENTION SLIGHTLY BETTER THAN
CLIMATOLOGICAL CHANCES FOR PRECIPITATION FOR COORDINATION.
THURSDAY INTO FRIDAY THE UPPER LEVEL RIDGE WILL CONTINUE TO BE
WEAKENED WITH SLIGHT HEIGHT FALLS ACROSS THE INTER-MOUNTAIN WEST.
THIS WILL MAINLY BE DUE TO ANOTHER UPPER LOW STRENGTHENING ALONG
THE BRITISH COLUMBIA COAST...AND WILL RESULT IN MORE OF THE SAME
SLIGHTLY ABOVE NORMAL TEMPERATURES. WITH THE SURFACE FRONTAL
BOUNDARY REMAINING ALONG THE FRONT RANGE LATE IN THE PERIOD...GOOD
LOW LEVEL MOISTURE SHOULD BE PRESENT EAST OF THE LARAMIE RANGE AND
THEREFORE WILL HAVE TO KEEP THE BEST CHANCES FOR THUNDERSTORMS IN
THOSE AREAS. MID LEVEL MOISTURE APPEARS SUFFICIENT THURSDAY AND
FRIDAY TO KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE
HIGHER TERRAIN AREAS AS WELL.

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH TONIGHT THOUGH SOME LOW
CLOUDS POSSIBLE EARLY THIS MORNING OVER THE SRN PANHANDLE. ISOLD
LATE DAY THUNDERSTORMS POSSIBLE TODAY OVER MUCH OF THE AREA.

&&

.FIRE WEATHER...
SIMILAR CONDITIONS TO FRIDAY EXPECTED ACROSS THE CWA
WITH HOT TEMPERATURES AND LOW RHS...WITH LOWEST RHS OVER THE WESTERN
DISTRICTS THIS AFTERNOON.  SOME GUSTY WINDS AT TIMES OVER THIS AREA
THIS AFTERNOON BUT OVERALL SPEEDS LOOK TO REMAIN GENERALLY BELOW
CRITICAL LEVELS THUS WILL HOLD OFF ON ANY HILITES AT THIS TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM...SJC
Hazardous weather outlook, Aug 2, 9:55 AM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MDT SAT AUG 2 2008

NEZ001>003-019>021-054-055-WYZ059>070-031045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
955 AM MDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...WITH A 10 TO 30 PERCENT AREAL
COVERAGE...WILL OCCUR THIS AFTERNOON THROUGH 9 PM THIS EVENING.
THUNDERSTORMS WILL BE MOST NUMEROUS ALONG A SURFACE TROUGH
CONVERGENCE AXIS WHICH WILL STRETCH ALONG THE WYOMING AND NEBRASKA
STATE LINE...AND ALONG ANOTHER SURFACE CONVERGENCE AXIS FROM DOUGLAS
WYOMING TO ALLIANCE NEBRASKA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE BRIEF WIND GUSTS UP TO 60 MPH. THUNDERSTORM
MOVEMENT WILL BE NORTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORM ACTIVITY OBSERVED
LATE THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.